Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 408, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 6:58 PM CDT for 9 counties in Kentucky; Massac County, Pope County, Pulaski County, Illinois. It was in force for 47 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 6:58 PM CDT (23:58 UTC)
- Expired
- Sep 6, 2012, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Massac County, IL, Pope County, IL, Pulaski County, IL, Ballard County, KY, Calloway County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 18 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:00 PM CDT | TSTM WND DMG | Paducah, KY | SHINGLES BLOWN OFF HOUSE ONTO NEIGHBORS HOUSE. TREES BRANCHES DOWN. TIME ESTIMATED. LATE REPORT. RELAYED THROUGH EM. |
| Sep 6, 7:00 PM CDT | TSTM WND GST 54 | Metropolis, IL | LARGE TREE DOWN ACROSS NORTH AVENUE NORTH OF METROPOLIS |
| Sep 6, 7:04 PM CDT | TSTM WND GST 65 | Round Knob, IL | |
| Sep 6, 7:10 PM CDT | TSTM WND GST 59 | Mayfield, KY | |
| Sep 6, 7:15 PM CDT | TSTM WND DMG | Metropolis, IL | WINDOW BLOWN OUT OF A HOUSE. POWER LINES AND TREE LIMBS DOWN. |
| Sep 6, 7:25 PM CDT | TSTM WND DMG | Brewers, KY | TREES DOWN BLOCKING BOTH LANES AT INTERSECTION OF HIGHWAY 402 AND 58. |
| Sep 6, 7:38 PM CDT | TSTM WND DMG | 2 W Benton, KY | A TREE DOWN ON JACKSON SCHOOL ROAD |
| Sep 6, 7:40 PM CDT | TSTM WND DMG | Hazel, KY | ON-LINE NEWSPAPER REPORTS TREE AND POWER LINE DOWN IN THE SOUTHWESTERN PART OF CALLOWAY COUNTY. ALSO REPORTED A CAR RAN INTO A TREE JUST NORTHWEST OF MURRAY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KPAH 062358
SVRPAH
ILC127-151-153-KYC007-035-039-075-083-105-139-145-157-070045-
/O.NEW.KPAH.SV.W.0408.120906T2358Z-120907T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASSAC COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN POPE COUNTY IN SOUTHERN ILLINOIS...
EASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
BALLARD COUNTY IN WESTERN KENTUCKY...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
CARLISLE COUNTY IN WESTERN KENTUCKY...
EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
GRAVES COUNTY IN WESTERN KENTUCKY...
HICKMAN COUNTY IN WESTERN KENTUCKY...
LIVINGSTON COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
MARSHALL COUNTY IN WESTERN KENTUCKY...
* UNTIL 745 PM CDT.
* AT 652 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KARNAK TO 9 MILES
SOUTH OF LOVELACEVILLE TO CAYCE...MOVING EAST AT 50 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. STRONG WINDS MAY LAST
FOR A PERIOD OF TIME WITH THESE STORMS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
FULTON...MAYFIELD...METROPOLIS...LONE OAK...PADUCAH...REIDLAND...
BENTON...MURRAY...CALVERT CITY...FULGHAM...WEST PADUCAH...
SEDALIA...BROOKPORT...LYNNVILLE...LEDBETTER...BURNA...FANCY FARM...
LOWES...JOPPA AND WATER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3689 8908 3729 8911 3733 8835 3698 8824
3650 8805 3650 8918
TIME...MOT...LOC 2356Z 284DEG 42KT 3727 8896 3682 8879
3651 8901
WIND...HAIL 60MPH 0.75IN
$$
PS2 follow-up statements
059
WWUS53 KPAH 070009
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT THU SEP 6 2012
ILC153-070018-
/O.CAN.KPAH.SV.W.0408.000000T0000Z-120907T0045Z/
PULASKI IL-
709 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3685 8889 3729 8893 3733 8835 3698 8824
3650 8805 3650 8896
TIME...MOT...LOC 0008Z 284DEG 42KT 3724 8879 3679 8862
3648 8884
$$
ILC127-151-KYC007-035-039-075-083-105-139-145-157-070045-
/O.CON.KPAH.SV.W.0408.000000T0000Z-120907T0045Z/
MASSAC IL-POPE IL-LIVINGSTON KY-MCCRACKEN KY-MARSHALL KY-FULTON KY-
BALLARD KY-CALLOWAY KY-CARLISLE KY-GRAVES KY-HICKMAN KY-
709 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POPE
AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN HICKMAN...
GRAVES...EASTERN CARLISLE...CALLOWAY...EASTERN BALLARD...SOUTHEASTERN
FULTON...MARSHALL...MCCRACKEN AND LIVINGSTON COUNTIES IN WESTERN
KENTUCKY UNTIL 745 PM CDT...
AT 706 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
NEW COLUMBIA TO MAYFIELD TO SOUTH FULTON...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE WINDS
WILL LAST ABOUT 15 MINUTES AS THESE STORMS MOVE THROUGH. SPOTTERS
REPORTED WIND GUSTS TO 65 MPH AT 700 PM IN NORTHERN MASSAC COUNTY.
LAT...LON 3685 8889 3729 8893 3733 8835 3698 8824
3650 8805 3650 8896
TIME...MOT...LOC 0008Z 284DEG 42KT 3724 8879 3679 8862
3648 8884
WIND...HAIL 60MPH 0.75IN
$$
PS443
WWUS53 KPAH 070038
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT THU SEP 6 2012
KYC007-039-075-105-070047-
/O.CAN.KPAH.SV.W.0408.000000T0000Z-120907T0045Z/
FULTON KY-BALLARD KY-CARLISLE KY-HICKMAN KY-
738 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKMAN...EASTERN
CARLISLE...EASTERN BALLARD AND SOUTHEASTERN FULTON COUNTIES IN
WESTERN KENTUCKY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3682 8874 3730 8879 3733 8835 3698 8824
3650 8805 3650 8875
TIME...MOT...LOC 0037Z 284DEG 42KT 3716 8838 3671 8827
3640 8843
$$
ILC127-151-KYC035-083-139-145-157-070045-
/O.CON.KPAH.SV.W.0408.000000T0000Z-120907T0045Z/
MASSAC IL-POPE IL-LIVINGSTON KY-MCCRACKEN KY-MARSHALL KY-CALLOWAY KY-
GRAVES KY-
738 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POPE
AND EASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND GRAVES...
CALLOWAY...MARSHALL...EASTERN MCCRACKEN AND LIVINGSTON COUNTIES IN
WESTERN KENTUCKY UNTIL 745 PM CDT...
AT 733 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
BURNA TO 8 MILES NORTH OF MURRAY TO COTTAGE GROVE...MOVING EAST AT 50
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. WINDS
WILL LAST FOR 15 TO 30 MINUTES WITH THESE STORMS.
LAT...LON 3682 8874 3730 8879 3733 8835 3698 8824
3650 8805 3650 8875
TIME...MOT...LOC 0037Z 284DEG 42KT 3716 8838 3671 8827
3640 8843
WIND...HAIL 60MPH 0.75IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:09 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 6, 6:09 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 609 PM CDT THU SEP 6 2012 .UPDATE... ISSUED 608 PM CDT THU SEP 6 2012 APEX OF THE BOW HAS TURNED MORE SOUTHEAST OVER THE PAST HOUR. LATEST OBJECTIVE ANALYSIS INDICATES POCKET OF MOST UNSTABLE AIR SHIFTED SOUTH INTO WESTERN KENTUCKY AS OF 22Z. THEREFORE...SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED FURTHER EAST INTO WESTERN KENTUCKY. A FEW COUNTIES WERE ADDED IN FAR SOUTHERN ILLINOIS AS WELL. RADAR INDICATES VERY HIGH WINDS OVER 70 KNOTS AT 2 TO 3K FEET AGL NEAR THE MISSISSIPPI RIVER SOUTH OF KCGI. STRONGEST WINDS WILL REMAIN JUST SOUTH OF THE APEX. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)... ISSUED AT 219 PM CDT THU SEP 6 2012 TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS OFFICES IN SPRINGFIELD AND SAINT LOUIS MO. ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS ON FRIDAY. THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY. AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME RELIEF TO THE RECORD SETTING SUMMER HEAT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 219 PM CDT THU SEP 6 2012 DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE MODEL FORECAST TRENDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM CDT THU SEP 6 2012 FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY SHORT TERM/AVIATION...SMITH LONG TERM....CN
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT THU SEP 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN STRENGTH AND BECOMING ELEVATED IN NATURE. DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, Sep 6, 6:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG BLODGETT 37.00N 89.53W
09/06/2012 SCOTT MO LAW ENFORCEMENT
TREE DOWN ON POWERLINE
0557 PM TSTM WND DMG ORAN 37.08N 89.65W
09/06/2012 SCOTT MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0604 PM TSTM WND DMG ORAN 37.08N 89.65W
09/06/2012 SCOTT MO LAW ENFORCEMENT
TREE DOWN OVER ROAD
0607 PM TSTM WND DMG MORLEY 37.04N 89.61W
09/06/2012 SCOTT MO LAW ENFORCEMENT
POWER LINE DOWN ON A HOUSE CAUSED A HOUSE FIRE
&&
DLLLocal storm report, Sep 6, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM NON-TSTM WND GST 5 SE THEBES 37.16N 89.39W
09/06/2012 E50 MPH ALEXANDER IL TRAINED SPOTTER
3 TO 4 INCH LIMBS DOWN
&&
DLLLocal storm report, Sep 6, 6:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 5 SE THEBES 37.16N 89.39W
09/06/2012 E50.00 MPH ALEXANDER IL TRAINED SPOTTER
3 TO 4 INCH LIMBS DOWN
&&
DLLLocal storm report, Sep 6, 6:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 3 W WEST PADUCAH 37.08N 88.80W
09/06/2012 E60 MPH MCCRACKEN KY TRAINED SPOTTER
AT JUNCTION OF HIGHWAY 62 AND 286
&&
DLLLocal storm report, Sep 6, 6:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG LA CENTER 37.07N 88.97W
09/06/2012 BALLARD KY TRAINED SPOTTER
TREE DOWN OVER THE ROADWAY
&&
DLLLocal storm report, Sep 6, 6:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG NEW YORK 36.99N 88.95W
09/06/2012 BALLARD KY TRAINED SPOTTER
TREE DOWN OVER THE ROADWAY
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:00 AM CDT | Dense Fog Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 5 hr |
| Sep 6, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 48 min |
| Sep 6, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.